|Low CD4 High Viral Load and 2 OIs in 6 months
Oct 10, 2009
My sister was recently diagnosed with Toxoplasmosis and 6 months ago she was admitted with pneumonia. Her CD4 is 20, CD8 is 68, and her viral load is 350,000. She had not been taking any meds for quite a while. They discharged her with the toxo and told her to continue the meds for it for 2 weeks then start on HIV meds after that. Will the HIV meds get her CD4 back up to where it needs to be so all of these OI's will stop occuring or is it just a matter of time? We as a family really need some answers and the doctor's have not or will not tell us what her prognosis is. She has 3 kids and we would really like to know what we are up against. We need to know if we need to prepare. Thanks
| Response from Dr. Holodniy
She has fairly advanced HIV infection and AIDS. HIV treatment should be started immediately, along with the toxo treatment. I would also suggest getting a HIV resistance test to determine whether her virus strain is resistant to any HIV drugs. Yes, starting HIV treatment will result in her CD4 count increasing. But she has to take the HIV medicine every day as prescribed. It is unlikely her CD4 count will ever increase back to the normal range, but she should get a good response that is enough to get her out of the danger zone of developing further OIs.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Pain In Penis A Sign Of Acute HIV Infection?
- Is Sinus Infection An Acute Symptom Of HIV?
- How Common Are Oral Warts?
- Itchy Skin After Getting Head Sign Of HIV AIDS
- Painful Ejaculation After Anal Fingering Worried I Have HIV
- Sore On Penis After Sex With Stripper Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.